Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 94, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 27, 2014, 4:25 PM EDT for 4 counties in Kentucky; Harrison County, Indiana. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 4:25 PM EDT (20:25 UTC)
- Expired
- May 27, 2014, 4:50 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harrison County, IN, Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 8 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:27 PM EDT | HAIL 0.75 | Fort Knox, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
970
WUUS53 KLMK 272025
SVRLMK
INC061-KYC029-093-111-163-272050-
/O.NEW.KLMK.SV.W.0094.140527T2025Z-140527T2050Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
NORTHWESTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
NORTH CENTRAL HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHWESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
EAST CENTRAL MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 450 PM EDT
* AT 422 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
BRANDENBURG...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHEPHERDSVILLE...VALLEY STATION...HOWARD...WEST POINT...PITTS
POINT...BUENA VISTA...MACEDONIA...STITES...ROSEWOOD...CUPIO...HAPPY
HOLLOW...FISHTOWN...ELIZABETH...SUGAR GROVE...BARRALLTON AND
BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3819 8592 3801 8569 3784 8593 3799 8609
TIME...MOT...LOC 2025Z 223DEG 29KT 3796 8594
HAIL...1.00IN
WIND...60MPH
$$
JSD2 follow-up statements
463
WWUS53 KLMK 272036
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT TUE MAY 27 2014
INC061-KYC029-093-111-163-272050-
/O.CON.KLMK.SV.W.0094.000000T0000Z-140527T2050Z/
HARRISON IN-JEFFERSON KY-MEADE KY-BULLITT KY-HARDIN KY-
436 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
HARDIN...NORTHWESTERN BULLITT...EAST CENTRAL MEADE...SOUTHWESTERN
JEFFERSON AND SOUTHEASTERN HARRISON COUNTIES UNTIL 450 PM EDT...
AT 431 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
VALLEY STATION...AND MOVING NORTHEAST AT 35 MPH. AT 330 PM
EDT...FORT KNOX MEASURED A 54 MPH WIND GUST.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHEPHERDSVILLE...VALLEY STATION...FISHTOWN...ELIZABETH...SUGAR
GROVE...BARRALLTON AND BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3819 8592 3801 8569 3784 8593 3799 8609
TIME...MOT...LOC 2035Z 223DEG 29KT 3802 8587
HAIL...1.00IN
WIND...60MPH
$$
JSD980 WWUS53 KLMK 272052 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 452 PM EDT TUE MAY 27 2014 INC061-KYC029-093-111-163-272102- /O.EXP.KLMK.SV.W.0094.000000T0000Z-140527T2050Z/ HARRISON IN-JEFFERSON KY-MEADE KY-BULLITT KY-HARDIN KY- 452 PM EDT TUE MAY 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARDIN... NORTHWESTERN BULLITT...EAST CENTRAL MEADE...SOUTHWESTERN JEFFERSON AND SOUTHEASTERN HARRISON COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY AND MOVED INTO THE SOUTHWESTERN LOUISVILLE AREA. GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3819 8592 3801 8569 3784 8593 3799 8609 TIME...MOT...LOC 2036Z 223DEG 29KT 3803 8586 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:13 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 27, 3:13 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 313 PM EDT Tue May 27 2014 .SHORT TERM (Now through Wednesday Night)... Issued at 300 PM EDT Tue May 27 2014 The upper level ridge across the area continues to flatten as a cutoff low progresses toward the ArkLaTex region. Multiple weak PV anomalies are projected to track across the forecast area in this upper flow through tomorrow. This will lead to multiple chances of showers and thunderstorms. Isolated to scattered showers and storms have developed across the region this afternoon. Not everyone will receive rain, with coverage only being about 40%. Brief heavy rain, small hail, frequent lightning, and wind gusts to around 45 mph can be expected with the strongest storms. For tonight, we should see this late afternoon diurnal convection diminish in the early evening hours. However, as we have experienced the past few mornings across the region, more isolated to perhaps scattered convection should develop after midnight and in the pre-dawn hours Wednesday. The better coverage looks like it might be across our southern CWA. These showers and storms should diminish and push east-northeast, then we wait for the Wednesday afternoon development. With another PV anomaly passing by to our northeast and a back door cold front approaching from Ohio, would expect more diurnal convection in the afternoon and early evening hours with the better coverage being across our north-northeast CWA. The PV anomaly will push east and with the loss of afternoon heating, we should see the coverage along this weakening front diminish Wednesday night. Wind profiles continue to look fairly weak, though there will be plenty of moisture and instability. Mainly pulse-type storms are expected and will propagate or develop new cells on outflow boundaries. Precipitable water values will increase to 1.5+ inches by tomorrow. If any storms train over a particular area, then some localized ponding of water or nuisance flooding will be possible. Other threats will be gusty winds to around 45 mph and frequent lightning. Temperatures will remain quite warm, with lows tonight generally in the middle to upper 60s. Highs of lower to middle 80s will be common tomorrow afternoon, with temps dropping back into the 60s once again Wednesday night. .LONG TERM (Thursday through Tuesday)... Issued at 303 PM EDT Tue May 27 2014 The long term guidance continues to be steady state in its range of solutions. The guidance suggests that the upper low over the lower Mississippi delta region will gradually fill in during the early portion of the forecast period. As the low fills, it will retrograde to the west and a strengthening upper level ridge axis will replace it. As all of this occurs, a surface cold front will slowly drift southward through the region Thursday and Thursday night. The combination of the surface front and an upper level wave transversing the area will result in more widespread convection chances across our region. Plenty of moisture along with instability will be in place to support thunderstorm development. An outbreak of severe weather does not look likely given the rather weak wind fields aloft. Instead, the main threat will likely be heavy rainfall with the slow moving storms. An inch or two of rainfall will be possible in some areas...though basin averages will probably average around an inch. As the upper level ridge strengthens by late Friday, the front looks to clear our area and settle down across Tennessee for the first part of the weekend. The trend in the data this afternoon suggests that the ridge axis will push a little further to the east by Sunday which will allow the stalled out front across Tennessee to push back up into the region. This will probably result in an increase of showers and storms once again by late Sunday afternoon. However, it appears that the best shot of rainfall Sunday would be across our far south and southwest sections. The upper level ridge looks to weaken/flatten out by early next week as a band of upper level westerlies pushes in from the western CONUS. With the ridge breaking down, a diffuse boundary will likely set up across the Ohio Valley. Individual model solutions vary on the placement, but the ensemble mean suggests that it could lie just north of our region. This will place our area in the notorious NW flow regime with renewed convective chances for Monday and Tuesday. In general, have kept the previous thinking intact for the later periods and plan on staying close to climatological PoPs for the period. As for temperatures, Highs on Thursday will likely warm into the lower to middle 80s. Behind the front, we should see temperatures fall into the lower 80s. A little bit of a rebound in temperatures look likely for Saturday with highs in the middle 80s. Temperatures look to remain above seasonal normals for Sunday through Tuesday with highs in the 83-88 degree range. Lows through the period will generally be in the lower to middle 60s through Saturday morning, but increase into the middle to upper 60s for Sunday morning through Tuesday morning. && .AVIATION (18Z TAF Update)... Updated at 120 PM EDT Tue May 27 2014 Scattered showers and thunderstorms are expected to develop this afternoon and last into the early evening hours. With the diurnal cu development ongoing across the region will go ahead and add VCTS for all TAF site through the afternoon and early evening hours. The overall coverage remains uncertain, but current cu field and radar returns would suggest LEX having the best chance of showers and storms in the vicinity. Otherwise, this activity will wane after sunset. More convection may develop after midnight and into the pre-dawn hours Wednesday. Guidance is not completely sold on this solution, which keeps confidence low enough to not mention precip in TAFs at this time. If it does pan out, the better coverage appears to be around BWG. South and southwest winds of 9-12 knots this afternoon and evening will become light overnight. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........MJP Long Term.........MJ Aviation..........MJP
Hazardous weather outlook, May 27, 3:30 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT TUE MAY 27 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-281930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 330 PM EDT TUE MAY 27 2014 /230 PM CDT TUE MAY 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY EVENING HOURS AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. GUSTY WINDS TO AROUND 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY. THE GREATEST THREAT OF THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. AT THIS TIME...A WIDESPREAD THREAT OF SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ANY THUNDERSTORM WILL BE CAPABLE OF HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. PONDING OF WATER WILL BE POSSIBLE WITH ANY STORMS MOVING REPEATEDLY OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJP/MJ
In the hours before
Special weather statement, May 27, 3:08 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT TUE MAY 27 2014
KYZ033-271940-
HENRY KY-
308 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LA GRANGE...AND MOVING NORTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
NEW CASTLE...
EMINENCE...
DELVILLE AND FRANKLINTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3839 8497 3836 8527 3837 8529 3843 8533
3844 8533 3859 8509
TIME...MOT...LOC 1908Z 242DEG 16KT 3840 8528
RJSSpecial weather statement, May 27, 3:39 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM CDT TUE MAY 27 2014
KYZ024-272010-
BRECKINRIDGE KY-
239 PM CDT TUE MAY 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE SLOWLY NORTHEAST TOWARDS
CLIFTON MILLS...IN NORTHERN BRECKINRIDGE COUNTY...
AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF HARDINSBURG...AND MOVING EAST AT
15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARDINSBURG...
HENSLEY AND GARFIELD...
WEBSTER AND RAYMOND...
BASIN SPRING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3792 8651 3794 8650 3796 8637 3795 8635
3790 8630 3778 8628 3773 8648 3792 8654
TIME...MOT...LOC 1939Z 257DEG 15KT 3786 8640
JSDSpecial weather statement, May 27, 3:41 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT TUE MAY 27 2014
KYZ053-054-064>066-077-272010-
ADAIR KY-CASEY KY-GREEN KY-LARUE KY-MARION KY-TAYLOR KY-
341 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
HODGENVILLE TO GREENSBURG TO 6 MILES SOUTHEAST OF CAMPBELLSVILLE TO 9
MILES WEST OF LIBERTY...AND MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
CAMPBELLSVILLE...
RHEBER AND GINSENG...
WHITE ROSE AND SWEENEYVILLE...
MAPLE AND SOUTH CAMPBELLSVILLE...
GLEANINGS AND SPECK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3722 8533 3730 8557 3739 8566 3742 8565
3742 8569 3750 8577 3755 8562 3752 8556
3756 8555 3756 8552 3758 8551 3760 8544
3739 8520 3733 8485 3717 8514
TIME...MOT...LOC 1942Z 253DEG 13KT 3751 8563 3733 8545
3728 8524 3731 8508
RJSSpecial weather statement, May 27, 3:48 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT TUE MAY 27 2014
KYZ024-025-028-272015-
BRECKINRIDGE KY-HARDIN KY-MEADE KY-
348 PM EDT TUE MAY 27 2014
...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL
DEVELOP AND MOVE ACROSS SOUTHERN MEADE AND EASTERN BRECKINRIDGE COUNTIES...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES EAST OF HARDINSBURG...AND MOVING
NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BIG SPRING AND FOUR CORNERS...
MAPLES CORNER AND HILLGROVE...
FLAHERTY AND GARRETT...
BUCK GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3784 8629 3796 8613 3776 8597 3766 8624
3778 8628
TIME...MOT...LOC 1947Z 232DEG 22KT 3777 8619
JSDSpecial weather statement, May 27, 4:03 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT TUE MAY 27 2014
KYZ025-028-272035-
HARDIN KY-MEADE KY-
403 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL PUSH A GUST FRONT NORTHEAST INTO
NORTHERN MEADE COUNTY...INCLUDING THE CITIES OF RADCLIFF AND FORT
KNOX. THIS GUST FRONT WILL PRECEDE ANY RAINFALL...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF BRANDENBURG...AND MOVING
NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
VINE GROVE AND BUCK GROVE...
GRAHAMTON...
RED HILL AND DIETZ ACRES...
FORT KNOX AND MULDRAUGH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3799 8607 3796 8604 3799 8603 3800 8601
3784 8588 3774 8604 3790 8619
TIME...MOT...LOC 2003Z 232DEG 22KT 3784 8609
JSDSpecial weather statement, May 27, 4:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM EDT TUE MAY 27 2014
KYZ025-028-029-272040-
BULLITT KY-HARDIN KY-MEADE KY-
418 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...PENNY SIZE HAIL...AND 50 MPH WINDS WILL MOVE NORTHEAST ACROSS
EASTERN MEADE AND NORTHERN HARDIN COUNTIES. WIND GUSTS WILL PRECEDE
HEAVY RAIN...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF BRANDENBURG...AND MOVING
NORTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PILCHER LANDING...
HOWARD...
WEST POINT AND STITES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3798 8607 3796 8604 3799 8603 3801 8597
3800 8593 3802 8590 3790 8579 3781 8594
3797 8610
TIME...MOT...LOC 2018Z 234DEG 15KT 3791 8599
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:01 PM EDT | Special Weather Statement | LMK | Adair, Taylor | 29 min |
| May 27, 3:08 PM EDT | Special Weather Statement | LMK | Henry | 32 min |
| May 27, 3:18 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green | 32 min |
| May 27, 3:39 PM EDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| May 27, 3:41 PM EDT | Special Weather Statement | LMK | Casey, Taylor | 29 min |
| May 27, 3:48 PM EDT | Special Weather Statement | LMK | Meade | 27 min |
| May 27, 4:03 PM EDT | Special Weather Statement | LMK | Meade | 32 min |
| May 27, 4:18 PM EDT | Special Weather Statement | LMK | Bullitt | 22 min |
| May 27, 4:50 PM EDT | Special Weather Statement | LMK | Bullitt | 30 min |
| May 27, 5:02 PM EDT | Special Weather Statement | LMK | Jefferson | 18 min |
| May 27, 5:15 PM EDT | Special Weather Statement | LMK | Grayson | 30 min |
| May 27, 5:41 PM EDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| May 27, 6:15 PM EDT | Special Weather Statement | LMK | Hardin | 30 min |
| May 27, 6:28 PM EDT | Special Weather Statement | LMK | Hardin | 27 min |
| May 27, 6:53 PM EDT | Special Weather Statement | LMK | Hardin | 17 min |
| May 26, 8:59 PM EDT | Special Weather Statement | LMK | Dubois | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.